Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 16, 2007, 7:53 AM CDT for Upshur County, Texas. It took effect at Jun 16, 2007, 8:01 AM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 7:53 AM CDT (12:53 UTC)
- In effect from
- Jun 16, 2007, 8:01 AM CDT
- Expired
- Jun 16, 2007, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:05 AM CDT | FLASH FLOOD | 4 N Big Sandy, TX | INTERSECTION OF HIGHWAY 1002 AND ASPEN ROAD IS UNDERWATER AND IS IN THE PROCESS OF BEING CLOSED. |
| Jun 16, 9:28 AM CDT | FLASH FLOOD | 1 N Gladewater, TX | FLOODING ACROSS US 80 WITH MINOR SIDESTREET FLOODING IN NORTH PART OF CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 161301
FFWSHV
TXC459-161600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 AM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
* UNTIL 1100 AM CDT
* AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A BAND OF THUNDERSTORMS OVER MUCH OF UPSHUR
COUNTY. RADAR INDICATES HOURLY RAIN RATES IN EXCESS OF TWO INCHES
PER HOUR...WHICH HAS FALLEN OVER AN AREA WHICH HAS RECEIVED
ALREADY TWO TO THREE INCHES OF RAIN THIS MORNING. AREAS MOST
IMPACTED WILL BE ALONG AND EAST OF HIGHWAY 155 NORTH FROM BIG
SANDY...TO HIGHWAY 271 AT WEST MOUNTAIN...POSSIBLY EXTENDING AS
FAR NORTH AS GILMER...AND AS FAR EAST AS EAST MOUNTAIN. THESE
THUNDERSTORMS CONTINUE TO BACKBUILD TO THE SOUTH ACROSS GREGG
COUNTY...AND WILL CONTINUE TO MOVE NORTH ACROSS MUCH OF UPSHUR
COUNTY DURING THE NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSEWOOD...
ORE CITY AND CEDAR SPRINGS
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3259 9515 3254 9496 3268 9472 3290 9472
3290 9502
$$
151 follow-up statement
000
WGUS74 KSHV 161503
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT SAT JUN 16 2007
TXC459-161600-
UPSHUR TX-
959 AM CDT SAT JUN 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
UPSHUR COUNTY...
AT 928 AM CDT...A TRAINED WEATHER SPOTTER REPORTED FLOODING ACROSS
UNITED STATES HIGHWAY 80...AND SEVERAL SIDE STREETS IN THE NORTHERN
PART OF GLADEWATER.
DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL PRODUCING
THUNDERSTORMS ACROSS THE WESTERN PART OF UPSHUR COUNTY AT 959 AM.
EVEN THOUGH RAINFALL RATES HAVE DIMINISHED SOMEWHAT SINCE 9 AM...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO
UPSHUR COUNTY BEFORE NOON...AND COULD RESULT IN ADDITIONAL FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSEWOOD...ORE CITY...GILMER AND CEDAR SPRINGS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3259 9515 3254 9496 3268 9472 3290 9472
3291 9513
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:20 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 16, 4:20 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 420 AM CDT SAT JUN 16 2007 .DISCUSSION... MORNING WATER VAPOR IMAGERY INDICATING CLOSED UPPER LOW HAS SUNK A LITTLE FARTHER S INTO THE WESTERN SECTIONS OF NCNTRL TX...WITH WEAKENING MCS ASSOCIATED WITH THE NEXT VORTICITY LOBE ROUNDING THE BASE OF THE LOW BEGINNING TO SLOWLY SPREAD NE INTO NCNTRL/NE TX. NONE OF THE MODELS HAVE THE MCS FORECAST VERY WELL THIS MORNING...ALTHOUGH...DESPITE CONVECTIVE FEEDBACK PROBLEMS ONCE AGAIN...THE GFS HAS A BETTER HANDLE ON THE INITIAL PLACEMENT OF THE VORT LOBE...THUS HAVE USED THIS SOLUTION FOR THE SHORT TERM PORTION OF THE FORECAST. VORT LOBE SHOULD CONTINUE TO SHIFT NE INTO E TX BY MIDDAY/EARLY AFTERNOON...IF NOT EARLIER...AND GIVEN ANY LEFTOVER BOUNDARIES FROM FRIDAY/S CONVECTION...AND LIMITED DAYTIME HEATING...SCATTERED TO NUMEROUS CONVECTION SHOULD DEVELOP QUICKLY THIS MORNING OVER E TX/W LA. ALREADY HAVE SEEN DEVELOPMENT OF SCATTERED CONVECTION JUST NE OF ELD...ASSOCIATED WITH THE INVERTED TROUGH EXTENDING NW TO SE ALONG THE EWD FLANK OF THE LOW...BUT THIS CONVECTION MAY LIFT FARTHER N...WITH AFOREMENTIONED VORT LOBE TO THE SW ALLOWING FOR ADDITIONAL REDEVELOPMENT THROUGHOUT THE DAY TO SPREAD NNE. PW/S STILL REMAIN QUITE HIGH...ON THE ORDER OF 1.75-2 THIS MORNING...AND GIVEN VERY WEAK DEEP LAYER SHEAR ENVIRONMENT E OF THE LOW OVER OUR REGION...STORMS THAT DO DEVELOP WILL AGAIN BE SLOW MOVERS...AND CAPABLE OF DUMPING A GOOD AMOUNT OF RAIN IN A SHORT PERIOD OF TIME. HAVE ADDED HEAVY RAINFALL MENTION IN THE FORECAST TODAY /AND RAISED POPS/ FOR E TX/W LA...WHERE STORM CLUSTERS MAY BE GREATER...BUT EVEN THE EASTERN AREAS OF N LA/SCNTRL AR THAT SEE DEVELOPMENT COULD ALSO SEE HEAVY RAINFALL AS WELL...AS SEEN FROM LOCALIZED FLOODING OVER W JACKSON/NW WINN PARISHES FRIDAY. HAVE ALSO LOWERED MAX TEMPS A BIT GIVEN GOOD COVERAGE OF RAIN OVER THE W 1/2 OF THE AREA TODAY. BELIEVE SVR THREAT WILL BE ISOLATED AGAIN TODAY GIVEN LIMITED HEATING/SFC BASED INSTABILITY...AND WEAK DEEP LAYER SHEAR...BUT SHOULD STORMS PULSE...LOCALIZED WIND GUSTS/POSSIBLY MARGINAL HAIL WILL BE THE RESULT. USP FROM 88-D INDICATED WIDESPREAD 0.5 - 1 QPF TOTALS OVER E TX FRIDAY...WITH ISOLATED THREE INCH TOTALS FOUND. ADDITIONAL AMOUNTS OF 1-2 WITH ISOLATED 3 TOTALS SEEMS PLAUSIBLE AGAIN TODAY OVER THESE SAME AREAS...BUT GIVEN RELATIVELY HIGH FFG VALUES...AND ISOLATED HIGHER AMOUNTS THAT HAVE ALREADY OCCURRED...WILL NOT ISSUE A FLASH FLOOD WATCH ATTM...AND WILL MONITOR DURING FUTURE FORECASTS SHOULD THE LOW HANG OVER CNTRL TX A WHILE LONGER. CNTRL TX LOW WILL BEGIN TO OPEN UP BY SUNDAY NIGHT...BUT NOT QUICK ENOUGH TO DODGE A POTENTIAL VORT LOBE ROUNDING THE CENTER OF CIRCULATION IN WAKE OF ANOTHER POTENTIAL MCS THAT MAY DEVELOP AGAIN OVERNIGHT OVER THE TX HILL COUNTRY. THUS...ADDITIONAL SCATTERED TO NUMEROUS CONVECTION MAY AGAIN FIRE BY LATE MORNING/AFTERNOON SUNDAY ACROSS E TX/W LA...ALTHOUGH CONFIDENCE IN PLACEMENT/TIMING OF THIS NEXT PIECE OF ENERGY REMAINS LOW...HENCE JUST HIGH CHANCE POPS FOR THESE AREAS. ADDITIONAL REDEVELOPMENT MAY OCCUR OVERNIGHT AS THE SYSTEM SLOWLY EJECTS NE ACROSS OK/W AR IN ADVANCE OF THE NEXT SHORTWAVE /OFF THE PAC NW COAST THIS MORNING/ ADVANCING E ACROSS THE N PLAINS/S CANADA. THE MEDIUM RANGE PROGS HAVE DONE AN ABOUT FACE CONCERNING THIS SHORTWAVE /AND ARE IN BETTER AGREEMENT/...KEEPING IT SOME 1500 MILES NNW ACROSS THE N PLAINS THIS RUN COMPARED TO THE 00Z RUN JUST 24 HRS AGO. AS A RESULT...ATTENDANT SFC COOL FRONT WILL REMAIN WELL N OF THE REGION ACROSS THE CNTRL PLAINS. ELONGATED TROUGH AXIS FROM OUR REMNANT LOW WILL SLOWLY DRIFT SE ACROSS THE REGION MONDAY/TUESDAY...WITH SCATTERED CONVECTION ONCE AGAIN POSSIBLE WITH HEATING. GIVEN GULF OF MX RIDGE...AND ALSO BUILDING UPPER RIDGE OVER THE DESERT SW...WHICH WILL EXPAND E INTO THE S PLAINS THROUGH MIDWEEK...REMNANT SHEAR AXIS MAY REMAIN DEPOSITED ACROSS THE DELTA REGION OF NE LA INTO CNTRL LA/SE TX...THUS HAVE SHIFTED CHANCE POPS E/S OVER THESE AREAS BY TUESDAY. WILL KEEP SLIGHT CHANCE POPS GOING THROUGHOUT THE REST OF EXTENDED...AS DIRTY RIDGE CONTINUES TO BUILD...AND ALLOW SUBTLE IMPULSES ALOFT TO SPILL SE IN THE NW FLOW INTO THE REGION BY WEEK/S END. PRELIMS ARE NEXT... 15 && .AVIATION... ISOLATED REDEVELOPMENT OF CONVECTION OCCURRING OVER AREA...BEST ACTIVITY N OF TYR AT 09Z. SHOWERS AND TSTMS TO BECOME MORE WIDESPREAD THROUGH THE REMAINDER OF THE MORNING AS ENERGY RESPONSIBLE FOR LARGE CONVECTIVE SYSTEM OVER CENTRAL TX ROTATES ACROSS OUR AREA LATER IN THE MORNING. MOSTLY MVFR WITH SOME IFR CONDITIONS WILL PREVAIL MUCH OF THE MORNING THROUGH 15Z BEFORE GRADUALLY LIFTING. MVFR CONDITIONS WILL BE GENERALLY ASSOCIATED WITH PRECIP AREAS. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 70 87 71 / 60 40 40 30 MLU 87 69 91 70 / 50 30 20 20 DEQ 82 69 84 68 / 60 50 50 50 TXK 82 69 86 70 / 60 40 40 40 ELD 84 68 89 68 / 50 30 20 30 TYR 81 69 83 71 / 70 50 50 50 GGG 81 69 85 70 / 70 50 50 50 LFK 84 69 85 71 / 60 40 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/17
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUN 16 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MUCH OF THE FOUR STATE REGION TODAY...AS AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS STATIONARY ACROSS NORTHCENTRAL TEXAS. ONE UPPER LEVEL DISTURBANCE WRAPPING AROUND THE CENTER OF CIRCULATION WILL ENTER EAST TEXAS LATE THIS MORNING OR EARLY AFTERNOON...ENHANCING SHOWER AND THUNDERSTORM DEVELOPMENT OVER THIS AREA. ELSEWHERE...DAYTIME HEATING AND LEFTOVER OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE THE LIFT NEEDED FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS. A FEW ISOLATED STORMS MAY POSSIBLY BECOME SEVERE TODAY AND EARLY THIS EVENING...PRODUCING STRONG DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE AIR MASS OVER THE FOUR STATE AREA REMAINS SATURATED...ADDING TO THE INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. WHILE SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH SHORTLY AFTER SUNSET...ADDITIONAL REDEVELOPMENT IS POSSIBLE OVERNIGHT...ESPECIALLY AS ANOTHER UPPER LEVEL DISTURBANCE ROUNDS THE LOW AND ENTERS EAST TEXAS SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND MONDAY...AS THE UPPER LOW PRESSURE AREA REMAINS ANCHORED OVER NORTHCENTRAL TEXAS OVER THE NEXT DAY OR SO. THIS SYSTEM SHOULD WEAKEN AND SLOWLY EJECT NORTHEAST INTO OKLAHOMA AND WESTERN ARKANSAS MONDAY...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP OVER ALL THE FOUR STATE REGION THROUGH TUESDAY. SOME ISOLATED STORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THIS THREAT WILL BEGIN TO END LATE TUESDAY...AS THE REMNANTS OF THIS SYSTEM DRIFT SOUTH AND EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:50 AM CDT | Flash Flood Warning | SHV | Smith | 3 hr |
| Jun 16, 11:24 AM CDT | Flash Flood Warning | SHV | Gregg, Upshur | 4 hr |
| Jun 16, 12:49 PM CDT | Flash Flood Warning | SHV | Smith | 86 min |
| Jun 16, 3:32 PM CDT | Flash Flood Watch | SHV | Angelina, Camp, Cherokee, Franklin, Gregg, Harrison and 12 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.